Case Conclusion — Cardiotoxicity

You tracheally intubated the young woman who had been taking verapamil and collapsed. You then gave her atropine and calcium and started her on a norepinephrine infusion. However, despite these therapies, she remained hypotensive and bradycardic. You then administered high-dose insulin therapy (1 U/kg/h), with a 10% dextrose infusion. Her hemodynamic status began to stabilize, with resolution of her hypotension and bradycardia. She was admitted to the ICU for further management.

Thank you to everyone who submitted a diagnosis to this month’s challenge. Would you like to learn more about cardiotoxicity management?

Download a complimentary copy of the risk management pitfalls from the latest issue of Emergency Management Practice.

Purchase the complete issue, featuring an evidence-based review on ED management of calcium-channel blocker, beta blocker, and digoxin toxicity from Wesley Palatnick, MD, FRCPC and Tomislav Jelic, MD.

Last Updated on November 1, 2021

Leave a Reply

Your email address will not be published.

%d bloggers like this: